Journal Article

Nonparametric Estimation of Sample Selection Models

Mitali Das, Whitney K. Newey and Francis Vella

in The Review of Economic Studies

Published on behalf of Review of Economic Studies Ltd

Volume 70, issue 1, pages 33-58
Published in print January 2003 | ISSN: 0034-6527
Published online January 2003 | e-ISSN: 1467-937X | DOI:
Nonparametric Estimation of Sample Selection Models

Show Summary Details


Sample selection models provide an important way of accounting for economic decisions that combine discrete and continuous choices and of correcting for nonrandom sampling. Nonparametric estimators for these models are developed in this paper. These can be used for estimating shapes and important economic quantities, as in standard nonparametric regression. Endogeneity of regressors of interest is allowed for. Series estimators for these models are developed, which are useful for imposing additivity restrictions that arise from selection corrections. Convergence rates and asymptotic normality results are derived. An application to returns to schooling among Australian young females is given.

Journal Article.  0 words. 

Subjects: Economics

Full text: subscription required

How to subscribe Recommend to my Librarian

Users without a subscription are not able to see the full content. Please, subscribe or login to access all content.